Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

March 3, 2016Chambers County, Alabama

NWS Birmingham, AL issued this special weather statement at Mar 3, 2016, 2:49 PM CST for Chambers County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2016, 2:49 PM CST (20:49 UTC)
Expired
Mar 3, 2016, 3:15 PM CST
In force
26 min
Issued by
NWS Birmingham, AL

County Chambers County, AL

The radar

The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2558 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS84 KBMX 032049
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST THU MAR 3 2016
 
ALZ038-047-032115-
CHAMBERS AL-LEE AL-
249 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHERN
CHAMBERS COUNTIES UNTIL 315 PM CST...

AT 249 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAVERLY...OR 7 MILES SOUTHEAST OF CAMP HILL...MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...WAVERLY...CUSSETA...WEST
CHAMBERS...BEANS MILL...RIVER VIEW...BEULAH...HUGULEY...FAIRFAX...
CHAMBERS COUNTY LAKE...OAK BOWERY...STURKIE...MOUNT JEFFERSON...I 85
WELCOME CENTER AT LANETT AND LANETT MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 64 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3263 8561 3271 8562 3272 8561 3273 8561
      3273 8559 3282 8559 3290 8519 3286 8518
      3286 8516 3285 8515 3283 8517 3281 8517
      3278 8512 3276 8514 3274 8511 3270 8512
      3266 8509
TIME...MOT...LOC 2049Z 261DEG 49KT 3274 8554 

$$

56

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 3, 12:42 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 3, 12:42 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1242 PM CST THU MAR 3 2016

.UPDATE...
FOR 18Z AVIATION AND MIDDAY FORECAST UPDATE.

&&

.DISCUSSION...

QUITE THE TEMPERATURE GRADIENT OUT THERE AT MIDDAY TODAY...WITH
THE UPPER SHORTWAVE PUSHING ACROSS CENTRAL ALABAMA. WE'VE HAD A
MIXED BAG OF ALL TYPES OF WEATHER...WITH SLEET AND SNOW MIXING IN
THIS MORNING FOR AREAS ALONG THE I-59 CORRIDOR AND THUNDERSTORMS
WITH HAIL FARTHER SOUTH. SURFACE FLOW HAS BECOME MORE SOUTHERLY TO
SOUTHWESTERLY ACROSS OUR FAR SOUTHERN COUNTIES IN RESPONSE TO THE
WARM FRONT PUSHING NORTHWARD ACROSS LOUISIANA AND SOUTHERN
MISSISSIPPI. WE'LL CONTINUE TO WATCH THE SOUTHERN HALF OF CENTRAL
ALABAMA FOR STORMS THAT WILL HAVE THE CAPABILITY OF PRODUCING
GUSTY WINDS AND HAIL...ESPECIALLY AS INSTABILITY BEGINS TO
INCREASE. WE'VE HAD A LOT OF SUNSHINE ACROSS OUR SOUTHERN COUNTIES
WITH UPPER 60S BEING REPORTED AT TROY AND EUFAULA...SO WE'LL
CERTAINLY BE WATCHING THOSE AREAS CLOSELY LATER THIS AFTERNOON AND
EVENING. FORECAST HAS BEEN UPDATED TO REFLECT TRENDS THAT
SIGNIFICANTLY LOWERED HIGHS ACROSS THE NORTHERN HALF OF THE STATE
DUE TO ALL THE CLOUDS AND RAIN REMAINING IN PLACE.

56/GDG

&&

.AVIATION...
18Z TAF DISCUSSION.

MESSY AVIATION FORECAST FOR THIS AFTERNOON ACROSS MUCH OF CENTRAL
ALABAMA AS RAIN AND STORMS HAVE OVERTAKEN ALL OF THE NORTHERN
TERMINALS. EMBEDDED TSRA WILL BE POSSIBLE THROUGHOUT THE REST OF
THE AFTERNOON WITH REDUCED VISIBILITY IN HEAVIER DOWNPOURS. CIGS
SHOULD BEGIN TO LOWER WITH TIME THROUGH THE AFTERNOON AND EVENING
AND BECOME AT LEAST MVFR THROUGH 00Z TONIGHT. RAIN AND EMBEDDED
STORMS WILL CONTINUE PUSHING SOUTHWARD THROUGH THE EVENING AND
COULD IMPACT KMGM AND KTOI INTO THE LATE EVENING AND OVERNIGHT
HOURS.

56/GDG

&&

.FIRE WEATHER...

RAIN WILL QUICKLY SPREAD FROM WEST TO EAST ACROSS THE AREA TODAY
AS AN UPPER LEVEL SYSTEM MOVES ACROSS THE STATE...WITH A FEW
EMBEDDED THUNDERSTORMS. THE RAIN SHOULD END ACROSS CENTRAL ALABAMA
BY MIDNIGHT TONIGHT. DRY WEATHER IS EXPECTED FOR FRIDAY AND ON
THROUGH MONDAY. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE FORECAST.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     39  55  31  63  38 /  40   0   0   0   0
ANNISTON    40  56  33  63  39 /  60   0   0   0   0
BIRMINGHAM  40  57  36  65  42 /  30   0   0   0   0
TUSCALOOSA  41  59  36  67  42 /  20   0   0   0   0
CALERA      42  58  37  65  42 /  40   0   0   0   0
AUBURN      43  58  37  65  42 /  70   0   0   0   0
MONTGOMERY  45  61  37  68  42 /  60   0   0   0   0
TROY        45  61  37  68  42 /  70   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 3, 6:02 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST THU MAR 3 2016

ALZ011>015-017>050-041515-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
602 AM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 3, 12:10 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             HACKNEYVILLE            33.06N 85.93W
03/03/2016  E0.88 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

            NICKEL-SIZED HAIL REPORTED IN HACKNEYVILLE.

&&

GSATTERW
Special weather statement, Mar 3, 12:28 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CST THU MAR 3 2016

ALZ029-038-031900-
CHAMBERS AL-RANDOLPH AL-
1228 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHEASTERN CHAMBERS COUNTIES UNTIL 100 PM CST...

AT 1228 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WELCH...OR OVER STROUD...MOVING EAST AT 60 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...POST OAK FORKS...WELCH...FREDONIA...VEASEY CREEK
PARK...STANDING ROCK...ROANOKE MUNICIPAL AIRPORT...ROCK MILLS...
STROUD CREEK AND ROCKY POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3297 8543 3315 8545 3318 8525 3298 8521
TIME...MOT...LOC 1828Z 264DEG 50KT 3308 8534

56
Special weather statement, Mar 3, 12:31 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1231 PM CST THU MAR 3 2016

ALZ037-031900-
TALLAPOOSA AL-
1231 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLAPOOSA COUNTY UNTIL
100 PM CST...

AT 1231 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WIND CREEK STATE PARK...OR NEAR ALEXANDER CITY...MOVING EAST AT
75 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...DADEVILLE...CAMP HILL...JACKSONS' GAP...EASTERN LAKE
MARTIN...WIND CREEK STATE PARK...NORTHERN LAKE MARTIN...WESTERN LAKE
MARTIN...HORSESHOE BEND NATIONAL MILITARY PARK...HORSESHOE BEND...
EAGLE CREEK AND DARE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3278 8601 3295 8601 3302 8559 3280 8559
TIME...MOT...LOC 1831Z 263DEG 65KT 3288 8595

56
Special weather statement, Mar 3, 12:56 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CST THU MAR 3 2016

ALZ033-039-040-031930-
PERRY AL-MARENGO AL-DALLAS AL-
1256 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...WEST CENTRAL
DALLAS AND NORTHEASTERN MARENGO COUNTIES UNTIL 130 PM CST...

AT 1256 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHICKASAW STATE PARK...OR NEAR LINDEN...MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...ORRVILLE...FAUNSDALE...DAYTON...BOGUE CHITTO...
PIN HOOK...CHICKASAW STATE PARK...MARION JUNCTION...VAIDEN...
PROVIDENCE...VAIDEN FIELD AIRPORT...PERRY COUNTY CORRECTIONAL
CENTER...OLD SPRING HILL AND HAMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3249 8773 3248 8772 3248 8752 3252 8752
      3257 8724 3230 8720 3228 8788 3246 8790
TIME...MOT...LOC 1856Z 263DEG 48KT 3238 8780

56
Special weather statement, Mar 3, 2:27 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CST THU MAR 3 2016

ALZ042-032100-
LOWNDES AL-
227 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 300
PM CST...

AT 227 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORDONVILLE...OR 8 MILES WEST OF MOSSES...MOVING EAST AT 65 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...WHITE HALL...GORDONVILLE...LOWNDESBORO...
BEECHWOOD...MANACK...LETOHATCHEE...COLLIRENE AND FOSTORIA.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 151 AND 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3222 8691 3223 8681 3224 8681 3224 8683
      3227 8686 3228 8683 3234 8649 3233 8647
      3231 8649 3228 8648 3227 8645 3224 8641
      3211 8641 3208 8691
TIME...MOT...LOC 2027Z 261DEG 56KT 3219 8682

56
Special weather statement, Mar 3, 2:49 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST THU MAR 3 2016

ALZ038-047-032115-
CHAMBERS AL-LEE AL-
249 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHERN
CHAMBERS COUNTIES UNTIL 315 PM CST...

AT 249 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAVERLY...OR 7 MILES SOUTHEAST OF CAMP HILL...MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...WAVERLY...CUSSETA...WEST
CHAMBERS...BEANS MILL...RIVER VIEW...BEULAH...HUGULEY...FAIRFAX...
CHAMBERS COUNTY LAKE...OAK BOWERY...STURKIE...MOUNT JEFFERSON...I 85
WELCOME CENTER AT LANETT AND LANETT MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 64 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3263 8561 3271 8562 3272 8561 3273 8561
      3273 8559 3282 8559 3290 8519 3286 8518
      3286 8516 3285 8515 3283 8517 3281 8517
      3278 8512 3276 8514 3274 8511 3270 8512
      3266 8509
TIME...MOT...LOC 2049Z 261DEG 49KT 3274 8554

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:32 AM CSTSpecial Weather StatementBMXCoosa28 min
Mar 3, 11:59 AM CSTSpecial Weather StatementBMXTallapoosa31 min
Mar 3, 12:28 PM CSTSpecial Weather StatementBMXChambers32 min
Mar 3, 12:31 PM CSTSpecial Weather StatementBMXTallapoosa29 min
Mar 3, 12:56 PM CSTSpecial Weather StatementBMXMarengo34 min
Mar 3, 2:27 PM CSTSpecial Weather StatementBMXLowndes33 min
Mar 3, 5:25 PM CSTSevere Thunderstorm WarningBMXPike35 min
Mar 3, 5:45 PM CSTSpecial Weather StatementBMXBarbour45 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.